Alert archive / Alabama / Wind Advisories in 2020
Wind Advisory 3, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Apr 13, 2020, 3:34 AM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2020, 3:34 AM CDT (08:34 UTC)
- Expired
- Apr 13, 2020, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 526 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
248 WWUS74 KHUN 130834 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 334 AM CDT Mon Apr 13 2020 ALZ001>010-016-TNZ076-096-097-131500- /O.NEW.KHUN.WI.Y.0003.200413T0834Z-200413T1500Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 334 AM CDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of north central, northeast and northwest Alabama and southern middle Tennessee. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
446 WWUS74 KHUN 131449 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 949 AM CDT Mon Apr 13 2020 ALZ001>010-016-TNZ076-096-097-131600- /O.EXP.KHUN.WI.Y.0003.000000T0000Z-200413T1500Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 949 AM CDT Mon Apr 13 2020 ...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... Winds have fallen below criteria this morning so the wind advisory will be allowed to expire. Winds gusting 15 to 20 mph are still possible this morning. $$ GH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Apr 13, 2:14 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 13, 2:14 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
214 AM CDT Mon Apr 13 2020
.NEAR TERM...(Today)
Issued at 213 AM CDT Mon Apr 13 2020
A pre-frontal trough is producing a fast moving but decaying line of
low-topped showers. These have been producing gusty winds, but should
exit well before 12Z. This is also tied with the main strong
shortwave aloft. A defined dry slot has cleared the sky temporarily
behind the pre-frontal trof. The deformation field and associated
showers should stay north of us this morning. However, low clouds
were curling east into northwest AL and middle TN. The surface cold
front at 06Z extended from NW TN through Memphis into southern AR and
will pass through later this morning. Highs should only reach the
u50s-a60 this afternoon, although the clouds may hamper that warm up
during the afternoon.
.SHORT TERM...(Tonight through Wednesday)
Issued at 213 AM CDT Mon Apr 13 2020
Tonight, clearing should take place, but north-northeast flow due to
the continued pressure gradient should keep lows in the u30s-a40
Tuesday morning. Thus, have left frost out of the forecast tonight.
WSW flow at 5h will persist through Tuesday into Wednesday. The
frontal boundary at 8h-7h will remain in place just to our northwest
from OK through TN/KY. This may be the source of clouds and perhaps
light precipitation Tuesday into Tuesday night just to our northwest.
Soundings appear too dry to include precip at this point. There
could be a few snow flakes just to our north in middle TN, so we will
have to watch this mid level frontal boundary position closely. For
now, a dry forecast is in place through Wednesday. Highs Wednesday
will be in the u50s-l60s. We may have patchy frost Wednesday Night
into Thursday morning as the surface high moves across the central TN
valley, but will leave out until confidence is a bit higher in this
occurring.
.LONG TERM...(Wednesday night through Sunday)
Issued at 213 AM CDT Mon Apr 13 2020
Very broad upper-level troughing is in place across the CONUS through
the end of the week. This will keep temperatures right around
climatological normal or slightly cooler going into this weekend. On
Thursday, a weak surface high will encourage sinking motion over MS
and AL and lead to clear skies and calm winds over the Tennessee
Valley. This remains in place through the first half of Friday. A
weak shortwave will pass north of us across Missouri into the Ohio
River Valley on Friday. With this we will likely see clouds increase
Friday morning, and maybe clip us with some light Friday night. Going
into the weekend, both the GFS and ECMWF have a stronger shortwave
trough moving through either Saturday or Sunday. This could bring a
more organized rain threat to the Tennessee Valley over the weekend,
however, the timing is about 24 hours different between the two
models. Went heavily with the National Blend of Models for the
weekend precipitation chances for this reason.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1211 AM CDT Mon Apr 13 2020
A final band of moderate-heavy SHRA and embedded TSRA (associated
with a prefrontal sfc trough) will shift eastward rather quickly at
the beginning of the TAF period, with a tempo group for this activity
included at HSV/06-07Z. Sfc flow will veer to WSW at 10G18 knots in
the wake of the trough axis, with bkn MVFR stratus anticipated until
the arrival of a cold front around 10Z/MSL and 11Z/HSV. Winds will
veer further to WNW in the wake of the cold front, with a lower
overcast stratus deck expected to build into the region from the NW.
Cigs will likely remain arnd 1500 ft AGL throughout the morning, but
should slowly begin to lift/scatter early in the afternoon, with a
return to VFR conds expected btwn 22-23Z.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until 5 AM CDT early this morning for ALZ006>010-
016.
TN...NONE.
&&
NEAR TERM...17
SHORT TERM...17
LONG TERM...McCoy
AVIATION...70/DD
For more information please visit our website
at weather.gov/huntsville.Hazardous weather outlook, Apr 13, 12:24 AM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Huntsville AL 1224 AM CDT Mon Apr 13 2020 ALZ001>005-TNZ076-096-097-131130- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Moore-Lincoln- Franklin TN- 1224 AM CDT Mon Apr 13 2020 This Hazardous Weather Outlook is for north central Alabama, northwest Alabama and southern middle Tennessee. .DAY ONE...Remainder of tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time. ALZ006>010-016-131130- Madison-Morgan-Marshall-Jackson-DeKalb-Cullman- 1224 AM CDT Mon Apr 13 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM CDT THIS MORNING... This Hazardous Weather Outlook is for north central Alabama and northeast Alabama. .DAY ONE...Remainder of tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time. 70/DD
In the hours before
Local storm report, Apr 13, 1:39 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
139 AM CDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM FLOOD 2 SE CULLMAN 34.15N 86.82W
04/12/2020 CULLMAN AL PUBLIC
ESTIMATED AT LEAST 1 FOOT OF STANDING WATER
IN PORTIONS OF THE FOX MEADOW NEIGHBORHOOD
NEAR CULLMAN. RELAYED VIA SOCIAL MEDIA.
&&
BCCLocal storm report, Apr 13, 1:44 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
144 AM CDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM FLASH FLOOD 6 N BAILEYTON 34.34N 86.61W
04/12/2020 MORGAN AL LAW ENFORCEMENT
WATER RUSHING ACROSS AL HWY 67 NEAR THE RYAN
COMMUNITY.
&&
BCCLocal storm report, Apr 13, 1:48 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
148 AM CDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND DMG 6 S GOOD HOPE 34.03N 86.88W
04/12/2020 CULLMAN AL PUBLIC
POWER LINES DOWN ON COUNTY ROAD 223. TIME
ESTIMATED FROM RADAR. RELAYED VIA SOCIAL
MEDIA.
&&
BCCLocal storm report, Apr 13, 1:49 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
149 AM CDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM FLOOD 1 NNE HARTSELLE 34.44N 86.93W
04/12/2020 MORGAN AL PUBLIC
PORTIONS OF DOWNTOWN HARTSELLE FLOODED.
RELAYED VIA SOCIAL MEDIA.
&&
BCCLocal storm report, Apr 13, 1:50 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
150 AM CDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM FLOOD 2 SSW SOMERVILLE 34.45N 86.81W
04/12/2020 MORGAN AL PUBLIC
AL HWY 36 NEAR HOBB WARD ROAD FLOODED.
RELAYED VIA SOCIAL MEDIA.
&&
BCCLocal storm report, Apr 13, 1:53 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
153 AM CDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 2 NW HANCEVILLE 34.09N 86.80W
04/12/2020 CULLMAN AL PUBLIC
DEBRIS ACROSS THE ROAD AT JOHNSONS CROSSING
NORTH OF HANCEVILLE. TIME ESTIMATED FROM
RADAR. RELAYED VIA SOCIAL MEDIA. POSSIBLE
TORNADO.
&&
BCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:39 PM CDT | Areal Flood Warning | HUN | DeKalb | 6 hr |
| Apr 12, 8:21 PM CDT | Flash Flood Warning | HUN | Cullman | 8 hr |
| Apr 12, 8:22 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Marshall, Morgan | 53 min |
| Apr 12, 8:40 PM CDT | Tornado Warning | HUN | Cullman, Morgan | 35 min |
| Apr 12, 8:48 PM CDT | Special Weather Statement | HUN | Jackson | 42 min |
| Apr 12, 9:12 PM CDT | Tornado Warning | HUN | Cullman, Madison, Marshall, Morgan | 33 min |
| Apr 12, 9:25 PM CDT | Flash Flood Warning | HUN | Cullman, DeKalb, Jackson, Madison, Marshall, Morgan | 7 hr |
| Apr 12, 9:34 PM CDT | Tornado Warning | HUN | DeKalb, Marshall | 26 min |
| Apr 12, 9:54 PM CDT | Flash Flood Warning | HUN | DeKalb, Marshall | 6 hr |
| Apr 12, 9:55 PM CDT | Tornado Warning | HUN | DeKalb, Jackson | 5 min |
| Apr 12, 9:59 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 31 min |
| Apr 12, 10:03 PM CDT | Flash Flood Warning | HUN | Marshall | 6 hr |
| Apr 12, 10:19 PM CDT | Tornado Warning | HUN | DeKalb | 26 min |
| Apr 12, 11:21 PM CDT | River Flood Warning | HUN | Madison, Marshall, Morgan | 4 days |
| Apr 12, 11:30 PM CDT | Special Weather Statement | HUN | Colbert, Franklin | 45 min |
| Apr 12, 11:43 PM CDT | Flash Flood Warning | HUN | DeKalb | 10 hr |
| Apr 13, 12:03 AM CDT | Special Weather Statement | HUN | Colbert, Lauderdale, Lawrence, Limestone, Morgan | 42 min |
| Apr 13, 12:36 AM CDT | Special Weather Statement | HUN | Cullman | 24 min |
| Apr 13, 12:46 AM CDT | Special Weather Statement | HUN | Limestone, Madison, Morgan | 29 min |
| Apr 13, 4:00 AM CDT | Areal Flood Warning | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 6 hr |
| Apr 13, 9:33 AM CDT | Areal Flood Warning | HUN | DeKalb | 6 hr |
| Apr 13, 2:48 PM CDT | Areal Flood Warning | HUN | DeKalb | 2 hr |
| Apr 13, 4:55 PM CDT | Areal Flood Warning | HUN | Cullman | 12 hr |
Nearby
Wind Advisories in Alabama, 2020Wind Advisories in Tennessee, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.